Non-linear Convective Transport in a Binary Nanofluid Saturated Porous Layer

Shilpi Agarwal, Nirmal C. Sacheti, Pallath Chandran, B. S. Bhadauria, Ashok K. Singh

Research output: Contribution to journalArticlepeer-review

51 Citations (Scopus)


In this article, we study double-diffusive convection in a horizontal porous medium saturated by a nanofluid, for the case when the base fluid of the nanofluid is itself a binary fluid such as salty water. The model used for the nanofluid incorporates the effects of Brownian motion and thermophoresis, while the Darcy model is used for the porous medium. The thermal energy equations include the diffusion and cross-diffusion terms. The linear stability is studied using normal mode technique and for non-linear analysis, a minimal representation of the truncated Fourier series analysis involving only two terms has been used. For linear theory analysis, critical Rayleigh number has been obtained, while non-linear analysis has been done in terms of the Nusselt numbers.

Original languageEnglish
Pages (from-to)29-49
Number of pages21
JournalTransport in Porous Media
Issue number1
Publication statusPublished - May 2012


  • Binary nanofluid
  • Horton-Roger-Lapwood problem
  • Natural convection
  • Porous medium

ASJC Scopus subject areas

  • Catalysis
  • Chemical Engineering(all)


Dive into the research topics of 'Non-linear Convective Transport in a Binary Nanofluid Saturated Porous Layer'. Together they form a unique fingerprint.

Cite this